Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Sudden onset of diplopia, dizziness and nausea. How to treat this?

User rating for this question
Very Good
Answered by

Practicing since : 2005
Answered : 349 Questions
Hey Doc!
2:25 today I experienced an immediate onset of binocular
diplopia met with dizziness and nausea. This has never
happened to me before. I am 37 with untreated HBP
apprently. I've been burning the candle at both ends for
2 months with work, not sleeping much. I'm in a hospital
bed now - inital CT, ekg and bloodwork showed no alarming
info. White blood cells are a touch up, blood oxygen is 100.
My eyes track normally, but my left image is downhill to
the right. When I look up, the converge. Down, it's way off.
What can be done to treat this situation. I've been scheduled
for an MRI tomm. I'm in XXXXXXX .
Thank you and God Bless,
Posted Thu, 3 Jan 2013 in Brain and Spine
Answered by Dr. Piyush Ostwal 28 minutes later
Thanks for the query.

The symptom of sudden onset diplopia, dizziness and nausea is an indicator of stroke in the posterior circulation of brain. CT scan has a low resolution in that region of brain. In addition, CT scan done in the early few hours following the stroke may not pick up the abnormality. MRI is the next investigation, which has already been planned for you. I would like to do MRI in emergency and start treatment.

At your age it is unusual to have such stroke and additional workup like heart checkup, angiogram etc have to be done.

The treatment depends on the type of stroke. Antiplatelet drugs are used if it is ischemic stroke. Other modes of treatments are used if it is bleed in the brain.

Hope that answers your query. If there are more queries, I will be happy to answer.

Good luck.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor